What is a Steroid Injection for Rhinoplasty?

Hello :) I keep reading about steroid injections. I am 5 weeks post-op and I find my tip rather Bulbous. It Was bulbous pre surgery and thus the point of my operation. I was wondering about a steroid injection. What is it? Does this make swelling resolve faster? Or is it made to make the tip smaller? Do people do it because they hate the look of swelling or because it can help improve a final result? Im confused. Is it safe? Steroid sounds scary. Thank you so much!

Doctor Answers (3)

Steroid injections

+2

The steroids themselves are not harmful to you.  Whether they have any usefulness to your long term result is controversial.  There is no good or right answer.  Discuss this with your surgeon.


Vancouver Facial Plastic Surgeon

Steroid injection after rhinoplasty

+2

A steroid injection after your rhinoplasty acts as an ant-inflammatory and helps to reduce the amount of swelling present. It can help the swelling to go down a bit faster, particularly in the tip. 

It has to be done carefully in order to avoid causing too much shrinkage or damage to the nasal skin. When done correctly, it is quite safe and can make a big difference, particularly if you have thick skin. 

Jamil Asaria, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 35 reviews

Steroid injections and rhinoplasty

+1

Kenalog injections can help reduce swelling following surgery, and I would recommend speaking with your surgeon to see if this would be a good option for you. One variation is combining Kenalog with 5-Flourouracil, which is a great way to soften and possibly reduce scar tissue from previous surgeries. When tip work is performed during rhinoplasty, the swelling in this area is generally the last to resolve, and it can take up to 18-24 months before your final result is evident. There are risks associated with steroid injections such as white spots on the nose and indentation, but risks are minimized in the hands of a specialist. I have performed hundreds of these injections with no complication. I hope this helps answer your question, and best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 32 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.